MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH

ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH
Model Number 407206
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing number: 2182269-2018-00080, 3008452825-2018-00195, 9680001-2018-00084, 3005334138-2018-00174, 008452825-2018-00194, 3008452825-2018-00198.During a ventricular tachycardia procedure, a pericardial effusion occurred.An elderly patient who was very pro-arrhythmic during the vt procedure, with a systolic blood pressure (sbp) of 100 from the initiation of the procedure.While the tacticath was being manipulated in the ventricle, the patient's sbp decreased to 85-90, the procedure was paused and after 30 minutes the bp remained low an echocardiogram revealed a small pericardial effusion.While prepping to perform a pericardiocentesis the patient's bp dropped and the patient decompensated.A catheter was introduced into the coronary sinus for pacing and a pericardiocentesis and blood transfusion were performed to stabilize the patient.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7630691
Report Number3008452825-2018-00196
Device Sequence Number19414259
Product Code DRC
UDI-Device Identifier05414734205122
UDI-Public05414734205122
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number407206
Device Catalogue Number407206
Device Lot Number6266156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR; TACTICATH¿ QUARTZ CONTACT FORCE ABLATION CATHETER; ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR; TACTICATH¿ QUARTZ CONTACT FORCE ABLATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;